Alert archive / Florida / Special Weather Statements in 2016

Special Weather Statement, NWS Melbourne, FL

July 29, 2016Volusia County, Florida

NWS Melbourne, FL issued this special weather statement at Jul 29, 2016, 4:49 PM EDT for Volusia County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2016, 4:49 PM EDT (20:49 UTC)
Expired
Jul 29, 2016, 5:30 PM EDT
In force
41 min
Issued by
NWS Melbourne, FL

County Volusia County, FL

The radar

The Melbourne radar (KMLB), 127 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 8.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2016-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1781 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2016-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1781 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
922 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

117 
WWUS82 KMLB 292049
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
449 PM EDT FRI JUL 29 2016
 
FLZ041-044-141-292130-
INLAND VOLUSIA COUNTY FL-NORTHERN LAKE COUNTY FL-
COASTAL VOLUSIA COUNTY FL-
449 PM EDT FRI JUL 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAKE AND
WESTERN VOLUSIA COUNTIES UNTIL 530 PM EDT...

AT 447 PM EDT...DOPPLER RADAR WAS TRACKING A DEVELOPING STRONG
THUNDERSTORM NEAR DELAND...MOVING SLOWLY TO THE NORTH AROUND 5 MPH.

PENNY SIZED HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DELTONA......DELAND...ORANGE CITY AND LAKE HELEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2926 8142 2927 8119 2888 8120 2887 8136
      2888 8136 2887 8138 2886 8145 2927 8155
      2927 8142
TIME...MOT...LOC 2047Z 166DEG 13KT 2900 8134 

$$

ULRICH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 29, 3:50 PM EDT, 59 minutes earlier.

Area forecast discussion, Jul 29, 3:50 PM EDT, 59 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
350 PM EDT FRI JUL 29 2016

.DISCUSSION...

Currently-Tonight...Scattered storms have developed across the
northern interior and along the east coast sea breeze in Martin
county at mid afternoon. Additional boundary interactions from
outflow boundaries and the slowly inland moving east coast breeze
will initiate additional scattered storms across the interior into
early evening. A few storms may drift toward the east to the north
of the mid level ridge mainly north of the Cape with slow movement
across central/srn sections near the mid level ridge axis. Will keep
a low shower/thunderstorm chance for mainly in the interior into
late evening before activity diminishes. Lows mainly in the mid 70s.

Saturday...Higher moisture levels will linger Saturday just west of
the forecast area with low level southerly flow becoming southeast
with the east coast breeze. GFS progs much drier air along the
Treasure coast with highest rain chance in the scattered range
across the interior closer to deeper moisture. The immediate coast
should be dry with isolated activity developing over inland portions
of the coastal counties and moving toward the interior in the
afternoon. Highs in the lower 90s along the immediate coast and mid
90s for the interior.

Sunday...The northern extension of an easterly wave will bring some
enhanced moisture to mainly southern portion of the area on Sunday.
Increasing low level southeast flow will allow some convection to
move onshore across the Treasure coast and srn interior with rain
chances from 40-50 percent. Some drier air is forecast to linger
across Volusia/northern Lake counties and will have 20-30 percent
shower/thunderstorm chances across nrn areas. Highs around 90 south
to lower to mid 90s north.

Monday...GFS has some drier air working in from the east on Monday
and with onshore flow should have another dry day along the
immediate coast with 20-30 percent rain chances over the interior...
still below normal. Another easterly wave approaching by mid
week which should increase rain chances for Wed-Thu time frame.

Previous Extended...A weak to modest wrn Atlc (Bermuda) sfc ridge wl
remain situated near central FL to the eastern Gulf throughout much
of next week. Despite presence of a sfc ridge, absence of ridging
aloft combining with suitable low to mid level moisture and light
gradient flow will lead to iso/sct diurnal boundary forced
convection. Inland locations will be more favored for measurable
pcpn in this regime due to light steering winds. Unfortunately
rainfall totals will be lagging along the immediate coastline in
this forecast outlook.

&&

.AVIATION...
Scattered TSRA may affect interior terminals through 00z with
activity expected to remain mainly west of cstl terminals into
early evening. VFR from late evening into the overnight hours with
scattered SHRA/TSRA mainly west of the KSFB-KMCO corridor Sat
afternoon.

&&

.MARINE...
SE/S flow will continue through the weekend with convection mainly
over the mainland for Friday and Saturday. Seas mainly 1-2 ft. Slight
increase in SE flow Sunday-Monday may reach 10-15 knots with the
approach and passage of the nrn extension of an easterly wave. Seas
building some to 2-4 ft early next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  75  93  75  92 /  10  10  10  20
MCO  75  96  75  93 /  20  20  10  30
MLB  77  93  77  90 /  10  10  10  30
VRB  75  92  74  90 /  10  10  10  40
LEE  77  96  78  95 /  20  30  20  30
SFB  76  97  76  94 /  20  20  10  20
ORL  77  96  77  94 /  20  20  10  30
FPR  74  92  74  89 /  10  10  10  40

&&

.MLB Watches/Warnings/Advisories...
FL...None.
AM...None.
&&

SHORT/LONG TERM...Volkmer
AVIATION/RADAR...Weitlich
Hazardous weather outlook, Jul 29, 10:33 AM EDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1033 AM EDT FRI JUL 29 2016

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-300100-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
1033 AM EDT FRI JUL 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.EXCESSIVE HEAT IMPACT...
IT WILL BE RATHER HOT AGAIN TODAY AS TEMPERATURES WARM RAPIDLY
UNDER MOSTLY SUNNY SKIES. THE HEAT COMBINED WITH HIGH HUMIDITY
WILL ALLOW HEAT INDEX VALUES TO REACH 103 TO 107 ACROSS MUCH OF
EAST CENTRAL FLORIDA BY EARLY AFTERNOON AND PERSIST FOR SEVERAL
HOURS.

IF OUTDOORS...BE SURE TO STAY HYDRATED AND TAKE FREQUENT BREAKS
FROM PHYSICAL EXERTION TO PREVENT HEAT RELATED ILLNESS OR INJURY.
TO THE EXTENT POSSIBLE...STAY IN AIR CONDITIONED PLACES OUT OF THE
DIRECT SUN.

.THUNDERSTORM IMPACT...OVERALL COVERAGE FOR SHOWERS AND STORMS
WILL BE BELOW NORMAL ONCE AGAIN THIS AFTERNOON. LIMITED SHOWER
AND THUNDERSTORM FORMATION IS EXPECTED WITH THE INITIAL
DEVELOPMENT OF THE EAST COAST SEA BREEZE. THE BEST CHANCE FOR
ISOLATED TO SCATTERED STORMS WILL BE OVER THE INTERIOR...WEST OF
INTERSTATE 95 FROM MID AFTERNOON THROUGH SUNSET FROM ANY SEA
BREEZE OR OUTFLOW BOUNDARY COLLISIONS.

FREQUENT LIGHTNING AND GUSTY WINDS TO 50 MPH MAY OCCUR WITH A FEW
STRONGER MID TO LATE AFTERNOON STORMS. IN ADDITION...SLOW MOVING
THUNDERSTORMS...WITH MOTION GENERALLY TOWARD THE NORTHEAST AROUND
5 TO 10 MPH...WILL BE ABLE TO PRODUCE LOCALLY HEAVY RAINFALL
AMOUNTS UP TO 1 TO 2 INCHES.

.MARINE THUNDERSTORM GUST IMPACT...
THERE IS A CHANCE FOR WIND GUSTS TO 34 KNOTS OVER INLAND LAKES
THIS AFTERNOON FROM ISOLATED TO SCATTERED THUNDERSTORMS FORMING
IN THE EXCESSIVE HEAT AND HUMIDITY. STORM MOTION WILL BE SLOW AND
GENERALLY TOWARD THE NORTHEAST AROUND 5 TO 10 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
HOT AND HUMID CONDITIONS WITH BELOW NORMAL STORM COVERAGE
EXPECTED SATURDAY BUT THE EFFECTS FROM A WEAK EASTERLY WAVE WILL
HELP BOLSTER RAIN CHANCES FOR LATE IN THE WEEKEND JUST A BIT. NEXT
WEEK WILL REALIZE ISOLATED TO SCATTERED STORMS EACH AFTERNOON
FAVORING INLAND LOCATIONS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

SHARP/WEITLICH

In the hours before

Special weather statement, Jul 29, 2:48 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
248 PM EDT FRI JUL 29 2016

FLZ045-144-291930-
SOUTHERN LAKE COUNTY FL-ORANGE FL-
248 PM EDT FRI JUL 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ORANGE AND SOUTH
CENTRAL LAKE COUNTIES UNTIL 330 PM EDT...

AT 246 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR FOUR CORNERS...OR 8 MILES WEST OF BAY LAKE...MOVING
SLOWLY NORTHEAST AT 5 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAKE LOUISA...HORIZON WEST...CLERMONT AND KILLARNEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2864 8177 2853 8149 2835 8160 2835 8179
      2836 8179 2836 8181 2837 8183
TIME...MOT...LOC 1846Z 211DEG 7KT 2839 8171

WEITLICH
Special weather statement, Jul 29, 4:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
449 PM EDT FRI JUL 29 2016

FLZ041-044-141-292130-
INLAND VOLUSIA COUNTY FL-NORTHERN LAKE COUNTY FL-
COASTAL VOLUSIA COUNTY FL-
449 PM EDT FRI JUL 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAKE AND
WESTERN VOLUSIA COUNTIES UNTIL 530 PM EDT...

AT 447 PM EDT...DOPPLER RADAR WAS TRACKING A DEVELOPING STRONG
THUNDERSTORM NEAR DELAND...MOVING SLOWLY TO THE NORTH AROUND 5 MPH.

PENNY SIZED HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DELTONA......DELAND...ORANGE CITY AND LAKE HELEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2926 8142 2927 8119 2888 8120 2887 8136
      2888 8136 2887 8138 2886 8145 2927 8155
      2927 8142
TIME...MOT...LOC 2047Z 166DEG 13KT 2900 8134

ULRICH

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 2:48 PM EDTSpecial Weather StatementMLBLake42 min
Jul 29, 3:02 PM EDTSevere Thunderstorm WarningMLBLake, Orange28 min
Jul 29, 3:36 PM EDTAreal Flood AdvisoryMLBLake84 min
Jul 29, 5:22 PM EDTAreal Flood AdvisoryMLBVolusia53 min
Jul 29, 6:04 PM EDTAreal Flood AdvisoryMLBOsceola86 min

Nearby

Special Weather Statements in Florida, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.